Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2018, 2:49 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 3, 2018, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
971
WUUS54 KSHV 031949
SVRSHV
OKC089-TXC037-387-032030-
/O.NEW.KSHV.SV.W.0048.180403T1949Z-180403T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
249 PM CDT TUE APR 3 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
Northern Red River County in northeastern Texas...
* Until 330 PM CDT
* At 248 PM CDT, a severe thunderstorm was located 10 miles north of
Blossom, or 14 miles northeast of Paris, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Wright City, Valliant,
Detroit, Millerton, Annona, Garvin, Farmers Hill, Negley, Woodland,
Redland, English, Silver City, Kanawha, Holly Creek, Glover and
Kiomatia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3390 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3400 9516 3414 9481 3390 9472
3356 9476 3365 9531
TIME...MOT...LOC 1948Z 268DEG 32KT 3382 9538
HAIL...1.00IN
WIND...60MPH
$$
FB3 follow-up statements
139
WWUS54 KSHV 032001
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
301 PM CDT TUE APR 3 2018
OKC089-TXC037-387-032030-
/O.CON.KSHV.SV.W.0048.000000T0000Z-180403T2030Z/
McCurtain OK-Bowie TX-Red River TX-
301 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MCCURTAIN...NORTHWESTERN BOWIE AND NORTHERN RED
RIVER COUNTIES...
At 301 PM CDT, a severe thunderstorm was located near Manchester, or
16 miles northwest of Clarksville, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Wright City, Valliant,
Detroit, Millerton, Annona, Garvin, Farmers Hill, Negley, Woodland,
Redland, English, Silver City, Kanawha, Holly Creek, Glover and
Kiomatia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3390 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3400 9516 3414 9481 3390 9472
3356 9476 3365 9531
TIME...MOT...LOC 2001Z 271DEG 34KT 3381 9522
HAIL...1.25IN
WIND...60MPH
$$
FB598
WWUS54 KSHV 032015
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
315 PM CDT TUE APR 3 2018
OKC089-TXC037-387-032030-
/O.CON.KSHV.SV.W.0048.000000T0000Z-180403T2030Z/
McCurtain OK-Bowie TX-Red River TX-
315 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MCCURTAIN...NORTHWESTERN BOWIE AND NORTHERN RED
RIVER COUNTIES...
At 315 PM CDT, a severe thunderstorm was located near Manchester, or
13 miles north of Clarksville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Wright City, Valliant,
Detroit, Millerton, Annona, Garvin, Farmers Hill, Negley, Redland,
English, Silver City, Kanawha, Holly Creek, Glover, Kiomatia and
Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 9526 3388 9527 3391 9528 3390 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3400 9516 3414 9481 3390 9472
3356 9476 3365 9528
TIME...MOT...LOC 2015Z 268DEG 33KT 3381 9506
HAIL...1.00IN
WIND...60MPH
$$
FB330
WWUS54 KSHV 032024
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
324 PM CDT TUE APR 3 2018
OKC089-TXC037-387-032034-
/O.EXP.KSHV.SV.W.0048.000000T0000Z-180403T2030Z/
McCurtain OK-Bowie TX-Red River TX-
324 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCURTAIN...
NORTHWESTERN BOWIE AND NORTHERN RED RIVER COUNTIES WILL EXPIRE AT 330
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds and moderate to heavy rain are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 600 PM CDT for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3388 9526 3388 9527 3391 9528 3390 9527
3389 9527 3389 9525 3393 9525 3396 9523
3394 9516 3400 9516 3414 9481 3390 9472
3356 9476 3365 9528
TIME...MOT...LOC 2024Z 268DEG 32KT 3381 9498
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:33 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 12:33 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1233 PM CDT Tue Apr 3 2018
.AVIATION...
Showers and thunderstorms to increase in coverage across the
region, becoming widespread by 03/22Z with damaging winds
possible in some storms. Expect MVFR ceilings in and around
convection. Conditions to improve shortly after 03/00Z. Otherwise,
southwest winds up to 20 knots with higher gusts to remain
elevated and become northwest and then northeast overnight. Winds
to diminish to 10 to 15 knots on Wednesday. /05/
&&
.PREV DISCUSSION... /issued 1053 AM CDT Tue Apr 3 2018/
DISCUSSION...
Convection is rapidly developing across Central Texas. These
storms will likely expand in coverage and move eastward into
portions of East Texas and Louisiana south of Interstate 20 later
this afternoon. Per the 12z KSHV sounding, the environment across
the Four State Region is currently capped. Model guidance remains
consistent and in good agreement that the cap should rapidly erode
between 18z and 20z. A line of strong to severe convection should
quickly develop north of the Interstate 30 corridor along a
surface boundary currently moving southeast through North Central
Texas, Southeast Oklahoma, and Northwest Arkansas. Damaging winds
and large hail will continue to be the primary threats, but
isolated tornadoes cannot be ruled out. Per coordination with
neighboring WFOs and SPC, Severe Thunderstorm Watch #25 has been
issued through 23z.
The latest high-res models also suggest the surface pressure
gradient will remain tight leading to gusty winds through the
early evening hours. The grids were updated to reflect this change
and to extend the Lake Wind Advisory through 00z.
/09/
PREV DISCUSSION... /issued 754 AM CDT Tue Apr 3 2018/
AVIATION...
For the 03/12Z terminal forecast will prevail MVFR flight
categories for the sites through the mid morning hours when
the ceilings of 1-3 KFT are expected to break up returning to
VFR. This morning the clouds have been in and out between VFR and
MVFR and will include mention of TEMPO groups. Have omitted
mention of SHRA/TSRA until the afternoon hours when heating and
approach of a cold front will produce convection. The cold front
will move quickly through the sites into the evening with showers
and thunderstorms ending with a brief return to MVFR ceilings and
possible visibility restrictions. VFR will prevail for the last 6
hours of the forecast period. A tight pressure gradient today will
produce Southerly winds of 15-20 knots with higher gusts to 25-30
knots with winds in wake of the frontal passage shifting to the
Northwest and North. Toward the end of the forecast period the
surface winds will be Decreasing to the Northeast less than 10
knots. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 64 42 73 / 70 0 0 0
MLU 45 63 40 72 / 80 0 0 0
DEQ 34 62 36 68 / 20 0 0 10
TXK 37 61 39 69 / 30 0 0 10
ELD 40 62 37 71 / 70 0 0 0
TYR 41 64 43 73 / 30 0 0 10
GGG 42 64 42 73 / 40 0 0 10
LFK 47 68 45 76 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
05/06/09Hazardous weather outlook, Apr 3, 10:57 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1057 AM CDT Tue Apr 3 2018 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-041200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Severe Thunderstorm Watch is in effect until 6 PM this afternoon. A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. ARZ073-LAZ004>006-011>014-018>022-041200- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle- 1057 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Today and Tonight... A Lake Wind Advisory is in effect until 7 PM this evening. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring showers and thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. 09
In the hours before
Special weather statement, Apr 3, 1:59 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
159 PM CDT TUE APR 3 2018
TXZ136-149-150-152-031945-
Cherokee TX-Smith TX-Nacogdoches TX-Rusk TX-
159 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...SOUTHWESTERN
RUSK...NORTHWESTERN NACOGDOCHES AND CHEROKEE COUNTIES UNTIL 245 PM
CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Maydelle, or 13 miles east of Palestine, moving
northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Whitehouse, Rusk, Overton, Bullard, Troup, Alto, New
London, Arp, Morrill, Ponta, New Salem, Mount Selman, Sacul, Mixon,
Turnertown, Reese, Maydelle, New Summerfield and Cushing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 600 PM CDT for
eastern and northeastern Texas.
LAT...LON 3204 9544 3205 9542 3210 9543 3232 9500
3186 9466 3154 9514 3159 9517 3157 9521
3159 9527 3161 9526 3163 9529 3166 9528
3174 9533 3173 9537 3175 9536 3176 9540
3182 9540 3185 9544 3192 9542 3196 9545
TIME...MOT...LOC 1858Z 236DEG 32KT 3178 9542
FBSpecial weather statement, Apr 3, 2:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
231 PM CDT TUE APR 3 2018
ARZ050-059-OKZ077-TXZ096-032015-
Sevier AR-Little River AR-McCurtain OK-Red River TX-
231 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...MCCURTAIN AND NORTHERN RED RIVER COUNTIES UNTIL
315 PM CDT...
At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Towson to 10 miles north of Paris.
Movement was east at 60 mph.
Nickel size hail, brief moderate to heavy rainfall and winds in
excess of 40 mph will be possible with these storms.
Locations impacted include...
De Queen, Clarksville, Horatio, Idabel, Broken Bow, Gillham, Bagwell,
Manchester, Wright City, Valliant, Detroit, Millerton, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Smithville, Goodlake and
Goodwater.
A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.
LAT...LON 3451 9446 3419 9447 3419 9431 3408 9425
3369 9454 3370 9474 3364 9475 3360 9479
3363 9531 3388 9531 3388 9528 3391 9528
3389 9527 3389 9525 3396 9523 3394 9516
3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 1930Z 252DEG 52KT 3410 9525 3381 9562
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:59 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 3, 2:31 PM CDT | Special Weather Statement | SHV | Red River | 44 min |
| Apr 3, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 57 min |
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Nacogdoches, Panola, Rusk, Shelby | 39 min |
| Apr 3, 3:27 PM CDT | Special Weather Statement | SHV | Red River | 18 min |
| Apr 3, 3:40 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 50 min |
| Apr 3, 3:45 PM CDT | Special Weather Statement | SHV | Bowie, Red River | 45 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 57 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SHV | Panola, Shelby | 32 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 58 min |
| Apr 3, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 14 min |
| Apr 3, 4:14 PM CDT | Tornado Warning | SHV | Sabine, Shelby | 6 min |
| Apr 3, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 30 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 46 min |
| Apr 3, 5:45 PM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 60 min |
| Apr 3, 3:11 PM CDT | Special Weather Statement | SHV | McCurtain | 34 min |
| Apr 3, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 10 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.